MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T7
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during surgery, they noticed that lens used in the surgery had become cloudy after the surgery.Currently, the white clouding has cleared, was clean, and there were no problems with the patient's vision.Confirmation will be made on the product, when the clouding was present postoperatively, when it cleared up, and the patient's current visual acuity.The lens still remains in the patient's eye.The iol became clear the day after the surgery.As of now, the astigmatism was corrected, and vision was fine.The patient did not have any particular diseases such as diabetes.Also, no drugs were used that were different from those used for other patients.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photos were returned.Returned photos show implanted iol.There appears to be "polychromatic sheen" effect visible on the implanted iol.The root cause is deemed to be manufacturing related.The cause of ¿sheen¿ or ¿film-like¿ appearance is a result of a change in the positioning of the iol during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to rapidly disappear following implantation and should no longer be visible, or very little remaining, by the one-day postoperative visit.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process which is only visible under certain orientations and illumination settings.This quickly resolves once the iol is delivered and exposed to intraocular temperature over time.There are no adverse impacts or lasting effects on the iol or the patient, and no adverse events or clinical impact on vision have been reported associated with this finding.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19404439
Report Number9612169-2024-00493
Device Sequence Number6955482
Product Code MJP
UDI-Device Identifier00380652411714
UDI-Public(01)00380652411714(17)270906(11)230908(10)25709132(21)25709132078
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T7
Device Lot Number25709132
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown